Alert archive / North Carolina / Tornado Warnings in 2025

Tornado Warning 1, NWS Wilmington, NC

March 16, 2025Pender County, North Carolina

NWS Wilmington, NC issued this tornado warning at Mar 16, 2025, 7:24 PM EDT for Pender County, North Carolina. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2025, 7:24 PM EDT (23:24 UTC)
Expired
Mar 16, 2025, 8:00 PM EDT
In force
36 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Pender County, NC

The radar

The Wilmington radar (KLTX), 79 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 7:25 PM EDTTORNADO4 E Currie, NCNWS storm survey confirmed an EF1 tornado over southern Pender County near the town of Currie
Mar 16, 7:27 PM EDTTSTM WND DMG4 Ene Currie, NCPower lines and stand of trees down between the 3000 and 4000 block of Herring's Chapel Road. Possible Tornado

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

909 
WFUS52 KILM 162324
TORILM
NCC141-170000-
/O.NEW.KILM.TO.W.0001.250316T2324Z-250317T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
724 PM EDT Sun Mar 16 2025

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Western Pender County in southeastern North Carolina...

* Until 800 PM EDT.

* At 723 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Malpass Corner, or 8 miles southwest of Burgaw,
  moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Burgaw around 730 PM EDT.
  Murray Town around 735 PM EDT.

Other locations impacted by this tornadic thunderstorm include Watha,
Pender Memorial Hospital, and St. Helena.

This includes Interstate 40 between mile markers 388 and 402.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Wilmington at 1-800-697-3901.

&&

LAT...LON 3437 7802 3443 7813 3473 7807 3473 7801
      3471 7798 3472 7794 3472 7771
TIME...MOT...LOC 2323Z 216DEG 38KT 3448 7805 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

III
3 follow-up statements
410 
WWUS52 KILM 162330
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
730 PM EDT Sun Mar 16 2025

NCC141-170000-
/O.CON.KILM.TO.W.0001.000000T0000Z-250317T0000Z/
Pender NC-
730 PM EDT Sun Mar 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH
CENTRAL PENDER COUNTY...

At 730 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Malpass Corner, or near Burgaw, moving northeast at
40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Burgaw and Murray Town around 735 PM EDT.

Other locations impacted by this tornadic thunderstorm include Watha,
Pender Memorial Hospital, and St. Helena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Wilmington at 1-800-697-3901.
&&

LAT...LON 3442 7798 3452 7806 3473 7803 3473 7801
      3471 7798 3472 7794 3472 7771
TIME...MOT...LOC 2330Z 218DEG 33KT 3453 7800 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

III
898 
WWUS52 KILM 162337
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
737 PM EDT Sun Mar 16 2025

NCC141-170000-
/O.CON.KILM.TO.W.0001.000000T0000Z-250317T0000Z/
Pender NC-
737 PM EDT Sun Mar 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH
CENTRAL PENDER COUNTY...

At 737 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Murray Town, or near Burgaw, moving northeast at 45
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Pender County, including the following locations...
Watha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Wilmington at 1-800-697-3901.
&&

LAT...LON 3457 7785 3456 7803 3473 7803 3473 7801
      3471 7798 3472 7794 3472 7771
TIME...MOT...LOC 2337Z 213DEG 38KT 3462 7795 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

III
812 
WWUS52 KILM 162354
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
754 PM EDT Sun Mar 16 2025

NCC141-170001-
/O.EXP.KILM.TO.W.0001.000000T0000Z-250317T0000Z/
Pender NC-
754 PM EDT Sun Mar 16 2025

...THE TORNADO WARNING FOR NORTH CENTRAL PENDER COUNTY WILL EXPIRE AT
800 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Wilmington at 1-800-697-3901.

&&

LAT...LON 3457 7785 3456 7803 3473 7803 3473 7801
      3471 7798 3472 7794 3472 7771
TIME...MOT...LOC 2351Z 216DEG 38KT 3472 7786 

$$

III

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Mar 16, 7:11 PM EDT, 13 minutes earlier.

Area forecast discussion, Mar 16, 7:11 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
711 PM EDT Sun Mar 16 2025

.SYNOPSIS...
A cold front will push across the area and off the Carolina
coasts late tonight. Dry conditions and near to above normal
temperatures will return for the mid-week period. The next cold
front will move across the region Thursday, followed by dry
high pressure through Friday.

&&

.UPDATE...
Slight Modifications to the PoP values inland, convection along
the coast is expected to exit Northeast South Carolina by
midnight and several hours later in Southeast North Carolina.
Shower will be possible as the cold front moves across the
region tonight.

&&

.NEAR TERM /THROUGH MONDAY/...
A cold front and upper trough will move through the area
tonight, continuing the chance for showers and storms into the
overnight period. After the fropa overnight, the chance for
showers and storms should come to an end. Before then though,
expect scattered showers and isolated storms with the potential
for isolated damaging wind gusts until evening. Lows tonight
will range from the lower 50s west to upper 50s nearer the
coast. Highs Monday will reach the mid to upper 60s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Upper trof finally slides east off the Carolina Coasts early Mon
evening followed by NW flow sfc thru aloft ushering a secondary
surge of CAA Mon night into Tue. This upper trof will transition
into a cutoff upper low offshore from the SE States and meander
thru the mid-week period before finally getting kick-started off
to the east, further away from the U.S. mainland late Wed.

Sfc winds Mon night should stay active enough thru daybreak Tue
to prevent a nose-dive in temps as well as inhibit frost
formation. As a result, mins will run in the upper 30s to around
40 with sfc dewpoints in the low 30s. Will definitely have to
monitor.

Upper and sfc ridging will dominate Tue thru Wed time frame with
the upper ridge axis overhead Wed, sliding off the Carolina
coasts Wed night. This scenario will play out if the upper
cutoff low finally pushes further out to sea otherwise it could
delay the progression of aforementioned upper wx features.
Will observe a warming trend Tue thru Wed with maxes by Wed 1
to 2 categories above normal. Wed night, the sfc pg tightens-
some well ahead of a cold front while the center of the sfc high
slides southward. Min temps Wed night will likely only drop
into the 50s under active SSW winds.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
An eastward moving cold front will be on the doorsteps of the FA
at the start of this period. This cold front well departed from
its parent sfc low, will push across the FA and off the Carolina
coasts during the day, Thu. It's push eastward aided by a
progressive upper trof. Moisture remains rather diffuse along
it and could only muster a low chance for showers at this time.
Excellent CAA in the wake of the CFP with dry conditions and sfc
high pressure dominating thru Sat. Overall, temps to run below
normal into Sat. Will see lows in the mid to upper 30s Fri
morning but with an active NW-N wind. And again in the mid to
upper 30s for Sat morning lows but with a threat of frost given
more stable conditions at the sfc.

&&

.AVIATION /00Z SUNDAY THROUGH FRIDAY/...
Thunderstorms producing a chance of LIFR/IFR conditions through
5 UTC at KILM and 03 UTC at KMYR and KCRE. Only isolated showers
expected over night with MVFR ceilings expected inland
overnight and IFR at the coast. Ceilings will lift to VFR by
mid-morning Monday.

Extended Outlook... VFR conditions are expected Monday evening
into Wednesday with possible MVFR from showers ahead of a cold
front on Thursday.

&&

.MARINE...
Through Monday...S winds 20 to 25 KT this afternoon will shift
to the w-nw overnight and run 10 to 15 KT, perhaps 20 KT at 20
NM, on Monday. Seas of 7 to 10 FT this afternoon will slowly
fall into Monday, perhaps reaching 3 to 6 FT by days end.

Monday Night through Thursday...SCA conditions will be
borderline, mainly from the NW winds associated with the
combined CAA and tightened sfc pg. A cutoff upper low and
captured sfc low will churn offshore from the SE States Coast
thru mid week. There's a possibility the sfc pressure pattern
and gradient could affect portions of the area waters,
especially Cape Fear northward. This will result in slightly
hier windspeeds and/or gusts especially Tue. Will definitely
need to monitor. Otherwise, upper and sfc ridging will dominate
Tue thru Wed with the upper and sfc ridging sliding east of the
waters late Wed. This will be dependent on the meandering
cutoff upper low and it finally pushing east, further away from
the U.S. mainland by late Wed. The next CFP slated for Thu with
modest S-SW winds ahead of it and possible SCA threshold W to NW
winds after the FROPA. Seas will be in subsiding trend into Tue
night then hold steady as long period back swell from the
cutoff low affects the local waters. This will likely dominate
the local waters mid week before the pre-frontal and eventually
post-frontal winds and short period seas increase Wed night into
Thu.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory until 11 PM EDT this evening for NCZ110.
SC...High Surf Advisory until 11 PM EDT this evening for SCZ054.
MARINE...Small Craft Advisory until 4 PM EDT Monday for AMZ250-252.
     Small Craft Advisory until 8 AM EDT Monday for AMZ254-256.

&&

SYNOPSIS...DCH
UPDATE...RH
NEAR TERM...31
SHORT TERM...DCH
LONG TERM...DCH
AVIATION...RH
MARINE...DCH/31
Hazardous weather outlook, Mar 16, 3:21 PM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
321 PM EDT Sun Mar 16 2025

AMZ250-252-171930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
321 PM EDT Sun Mar 16 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-171930-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
321 PM EDT Sun Mar 16 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-171930-
Coastal Brunswick-Coastal Horry-
321 PM EDT Sun Mar 16 2025

...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-055-056-058-059-
171930-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Coastal Georgetown-Central Horry-Northern Horry-
321 PM EDT Sun Mar 16 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms could bring damaging wind gusts this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 16, 2:29 PM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Wilmington NC
229 PM EDT Sun Mar 16 2025

NCZ087-096-099-SCZ059-161915-
Robeson NC-Columbus NC-Bladen NC-Northern Horry SC-
229 PM EDT Sun Mar 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ROBESON...WESTERN
BLADEN...NORTHWESTERN COLUMBUS AND NORTHERN HORRY COUNTIES THROUGH
315 PM EDT...

At 229 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing a landspout over Cherry Grove, or
15 miles west of Whiteville, moving northeast at 45 mph.

HAZARD...Landspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Chadbourn, Smiths, Bladenboro, Howellsville, Bladen Community
College, Abbottsburg, Tolarsville, Cherry Grove, Butters, Boardman,
Dublin, Orrum, Clarkton, Barnesville, Tar Heel, Ruskin, White Lake,
Bladen County Hospital, White Oak, and Elizabethtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3467 7839 3418 7898 3426 7911 3428 7910
      3428 7909 3429 7909 3429 7908 3430 7907
      3431 7909 3481 7888
TIME...MOT...LOC 1829Z 223DEG 52KT 3427 7896

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

IGB
Special weather statement, Mar 16, 3:15 PM EDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington NC
315 PM EDT Sun Mar 16 2025

NCZ096-161945-
Bladen NC-
315 PM EDT Sun Mar 16 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BLADEN COUNTY THROUGH
345 PM EDT...

At 314 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Elizabethtown, moving northeast
at 45 mph.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Bladen County Hospital, Elizabethtown, Lagoon, Lisbon, and White
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3481 7846 3479 7844 3475 7839 3473 7839
      3472 7838 3470 7837 3469 7835 3467 7832
      3465 7832 3464 7831 3463 7832 3460 7830
      3460 7829 3459 7830 3450 7857 3455 7870
      3484 7848
TIME...MOT...LOC 1914Z 227DEG 49KT 3456 7859

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IGB
Special weather statement, Mar 16, 4:21 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
421 PM EDT Sun Mar 16 2025

NCZ087-096-162045-
Robeson NC-Bladen NC-
421 PM EDT Sun Mar 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ROBESON AND
NORTHWESTERN BLADEN COUNTIES THROUGH 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Howellsville, or 8 miles northeast of Lumberton, moving northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Smiths, Tar Heel, Howellsville, Duart, Tolarsville, Jerome, and White
Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3485 7857 3464 7887 3470 7895 3485 7884
TIME...MOT...LOC 2021Z 217DEG 38KT 3469 7888

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

III
Special weather statement, Mar 16, 5:19 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Wilmington NC
519 PM EDT Sun Mar 16 2025

NCZ099-109-110-SCZ054-058-059-162145-
Inland Brunswick NC-Columbus NC-Coastal Brunswick NC-
Northern Horry SC-Coastal Horry SC-Central Horry SC-
519 PM EDT Sun Mar 16 2025

...GUSTY SHOWERS WILL IMPACT SOUTHWESTERN BRUNSWICK...SOUTH CENTRAL
COLUMBUS AND SOUTHEASTERN HORRY COUNTIES THROUGH 545 PM EDT...

At 519 PM EDT, Doppler radar was tracking gusty showers over Hand, or
near North Myrtle Beach Airport, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sea Coast Medical Center, Freeland, Nakina, Supply, Exum, Bughill,
Longwood, Brunswick County Community College Main Campus, Seaside,
Barefoot Landing Area Of North Myrtle Beach, Nixonville, Iredell,
Wampee, Myrtle Beach, Grand Strand Regional Medical Center, Ash,
Brunswick Novant Medical Center, Goretown, Sunset Beach, and Carolina
Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3385 7856 3384 7862 3380 7871 3375 7881
      3369 7888 3375 7901 3421 7870 3403 7818
TIME...MOT...LOC 2119Z 223DEG 41KT 3381 7881

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

III
Special weather statement, Mar 16, 7:14 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington NC
714 PM EDT Sun Mar 16 2025

NCZ105-109-162345-
Inland Brunswick NC-Inland Pender NC-
714 PM EDT Sun Mar 16 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN PENDER AND NORTHEASTERN
BRUNSWICK COUNTIES THROUGH 745 PM EDT...

At 714 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over The Borough, or 13 miles northwest of Leland,
moving north at 55 mph.

HAZARD...Wind gusts greater than 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Penderlea, White Stocking, Point Caswell, Atkinson, Long Creek,
Murray Town, Pender Memorial Hospital, Ashton, Malpass Corner,
Montague, Rooks, Willard, St. Helena, Currie, Watha, Wards Corner,
The Borough, Phoenix, Burgaw, and Maple Hill.

This includes Interstate 40 between mile markers 389 and 405.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3439 7796 3438 7796 3437 7799 3436 7798
      3434 7799 3433 7803 3432 7803 3432 7801
      3428 7804 3439 7823 3443 7822 3446 7818
      3448 7820 3469 7814 3473 7810 3473 7801
      3471 7798 3472 7768 3471 7768
TIME...MOT...LOC 2314Z 196DEG 49KT 3441 7812

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 10:10 AM EDTRiver Flood WarningILMRobeson5 days
Mar 16, 10:29 AM EDTSpecial Weather StatementILMRobeson61 min
Mar 16, 11:30 AM EDTSpecial Weather StatementILMBladen, Columbus, Robeson75 min
Mar 16, 2:29 PM EDTSpecial Weather StatementILMBladen46 min
Mar 16, 3:15 PM EDTSpecial Weather StatementILMBladen30 min
Mar 16, 3:50 PM EDTSpecial Marine WarningILM85 min
Mar 16, 4:21 PM EDTSpecial Weather StatementILMBladen24 min
Mar 16, 5:12 PM EDTSpecial Marine WarningILM63 min
Mar 16, 5:19 PM EDTSpecial Weather StatementILMBrunswick26 min
Mar 16, 7:14 PM EDTSpecial Weather StatementILMPender31 min
Mar 16, 7:55 PM EDTSpecial Marine WarningILM65 min

Nearby

Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.